Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Weird malaise freaking me out
May 4, 2005

Hi there, I'm 32. I'm on combivir/viramune; last blood work was stellar. In the past month or so I've developed this paralyzing fatigue that sort of overcomes me, typically around 5pm. I had my wisdom teeth out last month and was given Clindamycin, which gave me diarrhea. The diarrhea has yet to abate despite stopping the drug several weeks ago. Could that be the culprit? I'm freaking out that I have some occult cancer somewhere. Thanks so much for this forum!

Response from Dr. Frascino

Hi,

An "occult cancer somewhere" that causes "paralyzing fatigue" at 5 PM? Hmmm . . . most cancers that I'm familiar with can't tell time. I tend to doubt this is your problem.

The persistent diarrhea after using clindamycin, on the other hand, may well be worth looking into.

Some antibiotics can upset an equilibrium normally present in our gut, allowing for the overgrowth of certain bacteria, such as Clostridium difficile. Clindamycin is a common culprit. Clinical symptoms can range from quite mild to very severe. Diagnosis is confirmed by detecting C. difficile toxin in stool samples. Uncomplicated antibiotic-induced diarrhea often subsides spontaneously within 10 to 12 days, once the antibiotic is discontinued. Treatment of more persistent or severe cases may require medications and/or other measures. Consequently, I'd suggest you have your doctor check this out without delay. While you are there, also discuss the 5 PM blahs you've been experiencing, so he can begin an evaluation for that as well, OK?

Good luck.

Dr. Bob


Previous
Feeling Tired
Next
I'm always tired

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement